Thunderstorm Wind, Harrison
- When
- April 13, 3:40 AM CST
- Where
- Harrison County, 1.02 mi SSW of Scottsville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.517, -94.237
A tree fell on a car on Highway 80 near FM 2199.
A strong upper level trough entered the Southern Plains during the afternoon hours of April 12th, which allowed southerly low level winds to gradually return warm and moist air from the Gulf of Mexico north into East Texas and North Louisiana. An upper level disturbance ejecting northeast ahead of the trough across portions of East Texas and North Louisiana during the early morning hours of…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong upper level trough entered the Southern Plains during the afternoon hours of April 12th, which allowed southerly low level winds to gradually return warm and moist air from the Gulf of Mexico north into East Texas and North Louisiana. An upper level disturbance ejecting northeast ahead of the trough across portions of East Texas and North Louisiana during the early morning hours of April 13th carried enough elevated instability, shear, and forcing north of an advancing warm front over Southeast Texas and South Louisiana, such that scattered strong to severe thunderstorms developed, with numerous reports of large hail and occasional damaging winds received. The warm front continued to gradually mix north northwest into East Texas and Northcentral Louisiana by late morning and early afternoon hours, with a very warm, moist, and unstable air mass noted over Deep East Texas and portions of Northcentral Louisiana south of the front. Coupled with even stronger forcing and low level shear ahead of the approaching upper trough, additional strong to severe thunderstorms developed near and south of the front from late morning through the afternoon, producing numerous reports of damaging winds with several tornadoes across portions of East Texas. These showers and thunderstorms diminished by early evening with the departure of the trough, and the arrival of an associated cold front which brought about cooler, drier, and more stable air southeast into the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 13, 3:26 AM CST, 14 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
426 AM CDT Sat Apr 13 2019
.SHORT TERM.../Today through Sunday/
...Significant Severe Weather Threat Increasing Later Today...
Our much advertised severe weather event is beginning to unfold
early this morning as elevated convection has already prompted
several severe thunderstorm warnings across portions of deep east
Texas and adjacent areas in north Louisiana. The primary threat
thus far has been large hail and that should continue through much
of the morning hours. Due to this early morning convection, some
uncertainty exists on how quickly the atmosphere can promote the
greater instability which is expected to occur with a warm front
shifting back northward toward to the I-20 corridor by late this
morning. Thus far, it appears that should indeed occur with a
notable break in convection already occuring to our SW over deep
east Texas as the warm front approaches our far southern zones.
Approaching the noon hour, the warm front should be nearing the
I-20 corridor with the expanding warm sector taking in nearly all
of north Louisiana and much of lower east Texas by early to mid
afternoon. By this time, deep layer shear and low-level shear
will be peaking over these areas such that supercell development
will become increasingly likely with strong rotating updrafts and
the threat of potentially strong tornadoes across deep east Texas
and much of north Louisiana where a Moderate Risk is included in
the SPC Day 1 Convective Outlook. Farther north and west, the
threat lessens to an Enhanced or Slight Risk for nearly all of our
remaining CWA except for areas north of I-30 with a Marginal Risk.
Thus, the primary area of attention in terms of the tornado threat
will reside within the Moderate Risk area throughout the afternoon
and possibly extending into early evening across the eastern half
of north Louisiana where instability and shear values will remain
noticeably high. These increasingly favorable conditions could
easily promote a few significant and potentially long-tracked
tornadoes especially across north Louisiana. Convection should
eventually transition to a primary damaging wind threat the later
we get into the afternoon and evening as the sfc low moves across
the region and the trailing cold front begins advancing into our
western zones around sunset. The severe threat should diminish by
mid to late evening as the cold front begins to clear the region
after midnight through early Sunday morning.
The threat of heavy rainfall will also be a concern throughout
this event, especially over areas where previous heavy rainfall
has recently occurred. Therefore, a Flash Flood Watch has been
issued through late tonight for all of our Arkansas counties in
addition to Bowie County in northeast Texas where 2-3 inches of
rainfall are expected with isolated higher amounts possible. The
remainder of the region should average between 1-2 inches of rain
through early Sunday. Additional but lesser concerns include the
strong southerly winds leading up to frontal passage which has
warranted a Lake Wind Advisory areawide through 8 PM this evening.
Noticeably cooler air will quickly filter in behind the cold front
overnight and into Sunday morning with temperatures only reaching
into the 60s for highs on Sunday afternoon. Some lingering showers
will still be possible through Sunday morning, mainly across our
northern and eastern sections as the upper level trough gradually
pivots NE out of the region.
.LONG TERM.../Sunday Night through Friday Night/
A strong upper trough will be moving into the SE CONUS, while a
rather flat, transient upper ridge moves into the Central CONUS. A
surface ridge will gradually move east of the area Sunday
night/Monday morning. As another surface trough develops lee of the
Rockies, southerly surface winds and warm air advection will return.
This will allow temperatures to quickly rebound back to near normal
as most locations warm well into the 70s during the daytime.
Another warm day is expected on Tuesday with high temperatures
expected to be near 80 degrees F across much of the area.
Southwesterly flow aloft will strengthen through the day as another
strong upper trough deepens and digs southeast into Colorado.
Showers and thunderstorms should develop overnight Tuesday/Wednesday
morning before becoming widespread during the day Wednesday as a
broad area of large scale ascent develops from the Gulf coast
northward towards the Central Plains ahead of another Pacific cold
front/dryline. The storms should gradually taper off from west to
east by late Thursday afternoon.
There certainly appears to be the potential for another round of
strong to possibly severe storms during the middle of next week.
There is still considerable model disagreement with this system.
However, both models suggest sufficient deep layer shear and
instability will be present to support at least a few severe storms.
In addition, both models also suggest multiple rounds of storms,
including the possibility of locally heavy rainfall, will occur.
After a strong cold front moves across the region late Thursday and
the rain exits the area, dry weather is anticipated for Friday and
heading into the following weekend.
CN
&&
.PREV DISCUSSION... /issued 1153 PM CDT Fri Apr 12 2019/
AVIATION...
Still dealing with VFR ceilings across all but our LFK terminal
even with scattered convection continuing to develop across our
airspace. As thunderstorm activity coverage increases through the
predawn hours, should see MVFR ceilings spreading northward
towards our I-20 terminal locations and eventually into the TXK
and ELD terminals near or shortly after sunrise. Given the current
storm coverage and expected coverage during the day Saturday,
started the 06z TAF package our with VCTS across all terminal
locations with several 4 hour TEMPO TSRA groups as the ceilings
come down to MVFR categories.
Went with prevailing TSRA across most terminals through the day
Saturday with Northeast to east winds speeds increasing as the
winds quickly veer around to a south and southwest direction
during the afternoon, mainly across our NE TX terminals. Winds
with convection will obviously be much stronger. Timing
discrepancies with the 00z progs concerning the true frontal
movement into our terminal airspace has resulted in not including
this wind shift with this TAF package. Look for gradient winds
sustained at times near 20kts with winds gusting upwards of 30kts
at times.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 48 65 45 / 100 60 10 0
MLU 73 53 63 42 / 100 90 20 0
DEQ 60 42 65 42 / 100 80 20 0
TXK 61 47 63 43 / 100 80 20 0
ELD 64 49 63 43 / 100 90 30 0
TYR 70 45 66 46 / 100 30 0 0
GGG 71 46 66 45 / 100 40 0 0
LFK 79 48 69 46 / 90 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 8 AM this morning to 9 PM CDT this
evening for ARZ050-051-059>061-070>073.
LA...Lake Wind Advisory from 8 AM this morning to 9 PM CDT this
evening for LAZ001>006-010>014-017>022.
OK...Lake Wind Advisory from 8 AM this morning to 9 PM CDT this
evening for OKZ077.
TX...Lake Wind Advisory from 8 AM this morning to 9 PM CDT this
evening for TXZ096-097-108>112-124>126-136>138-149>153-
165>167.
&&
19/09/13Hazardous Weather Outlook National Weather Service Shreveport LA 1215 PM CDT Fri Apr 12 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1215 PM CDT Fri Apr 12 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will gradually increase in coverage late tonight. A few storms could be severe, especially along and north of Interstate 20 in east Texas, extreme Northwest Louisiana, extreme southwest Arkansas, and southeast Oklahoma. Large hail will be the biggest threat. Locally heavy rain may also lead to isolated flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... A low pressure system will move from central Texas across the ArkLaTex and into Arkansas Saturday into Saturday night, bringing a potential tornado outbreak to the area with severe thunderstorms likely. Initially on Saturday morning, large hail and damaging winds will be the primary threats during the morning hours, mainly north of Interstate 20, ahead of a northward moving warm front. By late Saturday morning into the afternoon, most of the Four State Region will be within the warm sector. Multiple rounds of severe thunderstorms are expected. Tornadoes, damaging winds, large hail, and locally heavy rainfall will be possible. In far east Texas, southern Arkansas, and northern Louisiana, a few of the tornadoes may be strong, long-tracked tornadoes. Rainfall amounts of one to three inches are likely, which may lead to isolated flooding. The severe weather threat should quickly end shortly after midnight Sunday morning. More thunderstorms are possible late Tuesday through early Thursday. Some of these storms may be strong to severe Wednesday and Wednesday night. In addition, heavy rainfall may lead to a renewed threat for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected tonight, but will be needed on Saturday. 04-Woodrum
Special Weather Statement
National Weather Service Shreveport LA
250 AM CDT Sat Apr 13 2019
TXZ110-124-125-136-130830-
Upshur TX-Smith TX-Camp TX-Wood TX-
250 AM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHERN WOOD...
UPSHUR AND SOUTHWESTERN CAMP COUNTIES UNTIL 330 AM CDT...
At 250 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Mountain to 6 miles southwest of
Lindale. Movement was northwest at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gladewater, Gilmer, Mineola, Lindale, Quitman, Big Sandy, Hawkins,
East Mountain, Rosewood, Hoard, West Mountain, Hainesville, Golden,
Winona, Union Grove, Midway, Red Springs, Perryville, Carroll and
Bettie.
LAT...LON 3296 9500 3266 9473 3266 9475 3263 9479
3238 9548 3242 9551 3248 9559 3269 9559
3272 9564 3273 9564
TIME...MOT...LOC 0750Z 132DEG 17KT 3267 9487 3245 9549
13Special Weather Statement
National Weather Service Shreveport LA
254 AM CDT Sat Apr 13 2019
LAZ018-130845-
Natchitoches LA-
254 AM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATCHITOCHES PARISH UNTIL
345 AM CDT...
At 254 AM CDT, Doppler radar was tracking a strong thunderstorm near
Natchitoches, moving northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Natchitoches, Campti, Provencal, Natchez, Clarence, Robeline,
Powhatan, Black Lake, Grand Ecore, Clear Lake, Creston and Hagewood.
LAT...LON 3167 9332 3197 9314 3198 9313 3199 9313
3204 9310 3192 9289 3187 9290 3186 9290
3185 9291 3185 9295 3183 9294 3183 9295
3181 9294 3179 9295 3158 9314
TIME...MOT...LOC 0754Z 211DEG 27KT 3170 9319
13Special Weather Statement
National Weather Service Shreveport LA
306 AM CDT Sat Apr 13 2019
LAZ001>003-130845-
Bossier LA-Caddo LA-Webster LA-
306 AM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBSTER...
SOUTHWESTERN CADDO AND NORTHERN BOSSIER PARISHES UNTIL 345 AM CDT...
At 306 AM CDT, Doppler radar was tracking a strong thunderstorm near
Blanchard, or 8 miles northwest of Bossier City, moving northeast at
45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Shreveport, Bossier City, Springhill, Greenwood, Blanchard, Benton,
Cullen, Plain Dealing, Cotton Valley, Sarepta, Dixie, Alden Bridge,
Rocky Mount, Ferguson, Linton, Cross Lake, Bolinger, Ivan and Red
Chute.
LAT...LON 3238 9379 3248 9397 3302 9363 3302 9346
3295 9332
TIME...MOT...LOC 0806Z 211DEG 41KT 3260 9378
13Special Weather Statement
National Weather Service Shreveport LA
350 AM CDT Sat Apr 13 2019
TXZ137-138-150-130930-
Gregg TX-Harrison TX-Rusk TX-
350 AM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARRISON...NORTHEASTERN
RUSK AND SOUTHEASTERN GREGG COUNTIES UNTIL 430 AM CDT...
At 350 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Kilgore, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Longview, Marshall, Kilgore, Hallsville, Tatum, Woodlawn, Lakeport,
Easton, Scottsville, Nesbitt, Rolling Meadows, Monroe, Darco, Stewart
and Chalk Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3269 9440 3269 9438 3271 9437 3270 9436
3273 9431 3273 9430 3241 9415 3236 9438
3237 9439 3237 9440 3236 9444 3239 9449
3236 9449 3233 9451 3227 9474 3243 9485
TIME...MOT...LOC 0850Z 240DEG 42KT 3239 9472
13Special Weather Statement
National Weather Service Shreveport LA
416 AM CDT Sat Apr 13 2019
LAZ012>014-019-021-131000-
Caldwell LA-Winn LA-Bienville LA-Ouachita LA-Jackson LA-
416 AM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...
JACKSON...OUACHITA...SOUTHEASTERN BIENVILLE AND NORTHERN WINN
PARISHES UNTIL 500 AM CDT...
At 415 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Jonesboro, moving northeast at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monroe, Claiborne, West Monroe, Jonesboro, Brownsville-Bawcom,
Brownsville-Bawcomville, Swartz, Richwood, Sterlington, Chatham,
Hodge, North Hodge, Dodson, East Hodge, Calvin, Eros, Sikes, Drew,
Fondale and Vixen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3238 9200 3228 9203 3227 9199 3226 9200
3225 9199 3223 9201 3222 9199 3194 9283
3224 9289 3258 9226 3259 9223 3261 9222
3270 9205 3244 9196
TIME...MOT...LOC 0915Z 240DEG 49KT 3211 9270
09Special Weather Statement
National Weather Service Shreveport LA
433 AM CDT Sat Apr 13 2019
ARZ070-071-LAZ001>003-TXZ112-126-138-131015-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Webster LA-Harrison TX-
Cass TX-Marion TX-
433 AM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER AND LAFAYETTE
COUNTIES...NORTHWESTERN WEBSTER...CADDO AND BOSSIER PARISHES...
SOUTHEASTERN CASS...EASTERN MARION AND EASTERN HARRISON COUNTIES
UNTIL 515 AM CDT...
At 432 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Linden to 6 miles northwest of Karnack to
7 miles south of Marshall. Movement was northeast at 55 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Shreveport, Bossier City, Marshall, Atlanta, Springhill, Lewisville,
Vivian, Haughton, Greenwood, Blanchard, Waskom, Jefferson, Linden,
Benton, Queen City, Plain Dealing, Oil City, Fouke, Mooringsport and
Bradley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3309 9442 3342 9360 3310 9348 3302 9349
3302 9346 3247 9350 3234 9438
TIME...MOT...LOC 0932Z 244DEG 46KT 3298 9433 3273 9425 3243 9431
09The Shreveport radar (KSHV), 38 km away, was scanning. The volume nearest the first event began at 09:41 UTC.
13 thunderstorm wind, 6 tornado, 5 hail. Local standard time, as filed.
A tree fell on a car on Highway 80 near FM 2199.
Numerous trees down on FM 1998, as well as Highway 80 near Scottsville. At least ten power poles were downed near Scottsville as well. Trees were also downed on the roadways near Karnack.
Quarter size hail fell in the Antioch community.
Quarter size hail covered the ground east northeast of Center.
Nickel size hail fell in Marshall.
Tennis ball size hail fell east of Linden near the Kildare community.
Quarter size hail fell just south southwest of Quitman.
An EF-2 tornado with maximum estimated winds near 120 mph touched down in a rural field approximately 2 miles north of the Neches River. It initially snapped several hundred hardwood and softwood trees at their trunks before destroying two single wide mobile homes and ripping the roof off of a single family home at the end of FM 220 near County Road 2806. There, winds were estimated to be at their strongest at approximately 120 mph. The tornado also tossed several antique vehicles near the home and then went on to snap another 20 trees before lifting along FM 220.
The same storm that produced an EF-2 tornado over Southern Cherokee County about 6 miles south southwest of Alto produced another EF-2 tornado with maximum estimated winds near 120 mph across the southern and western sections of the city of Alto, where it damaged structures along Highway 21, Blaton Street, and Putnam Avenue. Damage included shifting a single family home off of its foundation and significant roof damage to another home on Quincy Avenue. Several other homes sustained structural damage as the tornado tracked across the west side of Alto and then crossed Highway 69. The tornado then moved across the Alto Independent School District (ISD) and damaged its gymnasium and roofs to structures on the campus. It was near the Alto ISD where a second stronger tornado crossed paths with this tornado as it tore through the western and northern sections of Alto just over an hour later.
Trees were downed across Highway 42 near the intersection of County Road 142D between the Laird Hill and Leveretts Chapel communities.
An EF-3 tornado with maximum estimated winds near 160 mph that originally touched down in Houston County about 9 miles northeast of Crockett crossed the Neches River into Southwest Cherokee County, where it snapped and uprooted thousands of trees along its path. The tornado paralleled Highway 21 before reaching the city of Alto, where it severely damaged or destroyed approximately 20 homes. Included along the damage path southwest of Alto was the Caddo Mounds Sate Historic Site building, which had its roof torn off, nearly all of its exterior walls removed, and was left to only a few interior rooms in the building. Several people were outside running to get inside for safety when the building was destroyed, resulting in one fatality and a number of serious injuries. Multiple cars in the parking lot were thrown 150 yards into trees and across Highway 21. The tornado then went on to lift and destroy a double wide mobile home, throwing it 50 yards. As the tornado continued along Highway 21, its most significant damage was at a single family home and the St. Thomas Chapel which saw their roofs and exterior walls collapsed. Winds were estimated at 150 mph at this point.
As the tornado neared Alto, it destroyed three homes along Highway 294 and Singletary Street, recording high end EF-3 damage as it wiped the lower level of a two story home off of its foundation and left the top story of the home 20 yards away from the foundation. This damage was reviewed by tornado damage experts from the National Weather Service (NWS) Southern Region Headquarters, NWS Norman, and the Warning Decision Training Division who all agreed it was high end EF-3 damage (with maximum estimated winds near 160 mph) based off how the home walls were separated from the bolts which anchored them to the foundation. Surrounding damage indicators also validated the EF-3 tornado determination.
The storm then went on to destroy several homes and mobile homes at nearby Alto Elementary School and Alto High School. It also snapped a metal power pole before crossing Highway 69, where it went on to snap and debark several trees in rural Cherokee County north of Alto before crossing FM 343 and into extreme Northwest Nacogdoches County.
This is a continuation of the Cherokee County EF-3 tornado that tore through the Alto community. This tornado continued to track northeast across extreme Northwest Nacogdoches County, where numerous trees were snapped and uprooted along County Road 898 and FM 1648 as it approached the Sacul community. The tornado moved through the southeast sections of Sacul, where additional trees were snapped and uprooted, headstones were shifted off their foundations in a cemetery, a metal flag pole was bent at a 45 degree angle, and a tree fell on a home on Highway 204. The tornado continued northeast crossing County Road 988 and just east of County Road 991 near the Rusk County line, where numerous trees were snapped and uprooted, and a large section of a metal roof was torn off of a home, before crossing over into Southern Rusk County. The damage to the home here was the strongest in Northwest Nacogdoches County, with maximum estimated winds near 120 mph.
This is a continuation of the Cherokee and Northwest Nacogdoches County tornado that tore through the Alto and Sacul communities. This tornado crossed County Roads 4265 and 4238 in extreme Southern Rusk County, where numerous trees were snapped and uprooted. The tornado continued northeast across the East Fork Angelina River, Highway 84, and County Road 4233, where it began to weaken as much of the damage over these areas consisted of snapped large limbs. The tornado finally lifted on County Road 4233 near the intersection of FM 2753. The maximum estimated winds in Southern Rusk County was near 105 mph primarily in the area of County Roads 4265 and 4238.
A KTRE-TV weather watcher reported portions of a metal roof were blown off of a home in the Pollok community. Numerous tree limbs were downed in the area as well.
A tree fell on the vehicle in the 1800 block of Dewitt Henson Road near Pollok, killing an 8 year old boy and a 3 year old boy sitting in the backseat. The two parents sitting in the front seat sustained minor injuries.
A tree was blown down across FM 225 south of the Douglass community.
A tree was snapped off at the top and damaged the nearby roof of a building in South Lufkin. Other large limbs were downed in the area as well.
A tree was downed on FM 225 just south of Cushing.
An EF-1 tornado with maximum estimated winds near 95 mph touched down along County Road 442 a few miles southwest of Chireno, where numerous trees were snapped or uprooted in a heavily wooded area, while continuing northeast along and across County Road 443. The tornado lifted just east of County Road 443, although the rear flank downdraft from this storm tore off a 100 foot section of tin roofing from a vacant chicken house just off of County Road 442. Portions of the roofs from three other adjacent vacant chicken houses were partially lifted up about two inches. Damaging straight line winds of 80-85 mph from this same storm uprooted a tree in front of the Chireno ISD Building on Main Street in Chireno, with numerous trees downed in a north northeasterly direction along Highway 27 about 1-2 miles east of Chireno near the San Augustine County line.
Damaging straight line winds estimated to be near 100 mph were found intermittently along a path from south of Nacogdoches to west-northwest of the Martinsville community. The greatest concentration of damage was near the intersection of County Road 239 and FM 2713, where approximately 50 trees were snapped or uprooted, the roof of a chicken house was removed, one home sustained roof damage, and another home had their windows broken from flying debris.
Trees were blown down near the Shelby/Panola County line northwest of Timpson.
Trees were blown down near Shelbyville.
Trees were downed just south of Pineland.
Trees were downed just northeast of Hemphill.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Tornado, Cherokee | 2019-04-13 | Outside/Open Areas | Direct | ||
| Thunderstorm Wind, Angelina | 2019-04-13 | 8 | Male | Vehicle/Towed Trailer | Direct |
| Thunderstorm Wind, Angelina | 2019-04-13 | 3 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyThe tornado archive for Texas, 2019Warnings in Texas, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 811365, 811368, 811375, 811370, 811371, 811373, 811374, 813797, 813798, 813764, 811397, 813789, 813790, 813776, 813767, 813792, 813773, 813791, 813799, 813800, 813793, 813794, 813795, 813796.